Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 2, 2024, 11:04 AM CDT for Andrews County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2024, 11:04 AM CDT (16:04 UTC)
- Expired
- Sep 2, 2024, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 53 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 1:00 PM CDT | FLASH FLOOD | Andrews, TX | Andrews County EM reported multiple road closures in the city of Andrews. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.1 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WGUS54 KMAF 021604
FFWMAF
TXC003-021915-
/O.NEW.KMAF.FF.W.0050.240902T1604Z-240902T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1104 AM CDT Mon Sep 2 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Andrews County in western Texas...
* Until 215 PM CDT.
* At 1104 AM CDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Andrews and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3224 10263 3236 10268 3243 10241 3231 10234
FLASH FLOOD...RADAR INDICATED
$$
93What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:24 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 2, 6:24 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 624 AM CDT Mon Sep 2 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday afternoon) Issued at 202 AM CDT Mon Sep 2 2024 Current radar shows showers continue across the area this morning. Despite a few moderate cells with enhanced reflectivities, no lightning is currently being observed and believe this trend will continue today with much more rain than lightning occurring. However this is not an indication that there will be no heavy rainfall today, rather there is a good chance of spotty heavy rainfall due to a very saturated airmass and slow storm movement. A very dry summer though has left soils able to withstand this heavy rain and therefore do not anticipate a widespread flash flood threat today. The flash flood threat will be confined mainly to urban areas and low water crossings which will be fairly isolated in nature. Turn around and don't drown, if you encounter flowing water across a road please don't try to cross. Clouds, rain, and a reinforcing surge of cooler air will keep temperatures in the 70s today, a welcome reminder that fall is just a few weeks away. Unfortunately outdoor Labor Day plans may be ruined due to the expected rain. The upper low bringing the rain today will remain in the area tomorrow giving many locations another good chance at making up this year's rainfall deficit. Conditions will be similar to today with rain and clouds keeping temperatures in the 70s again. Depending on the amount and areal coverage of rainfall received today, there may be a need for a Flash Flood Watch tomorrow. Hennig && .LONG TERM... (Tuesday night through Sunday) Issued at 202 AM CDT Mon Sep 2 2024 The rain chances remain a welcomed sight through the end of this week. By the middle of the week, the stationary front across Far West Texas and Southeast New Mexico remains firmly in place. While this feature continues to support our cooler and wetter weather pattern, the upper-low unfortunately begins to exit the region. Despite this, a chance of showers and thunderstorms remains possible each afternoon through Thursday for much of the area along and south of I-20 nearest the frontal boundary. Temperatures during this time continue their cooler stretch with lower to middle 80s being maintained. Unfortunately, this period is the last of the more substantial rainfall potential for the time being. Another shortwave dives into the southern Great Plains late Thursday and Friday. This pushes a reinforcing front through the region, but drier air accompanies the boundary this time. A slight chance of rain is maintained over the higher elevations, but the lower elevations begin to dry out. This drier pattern continues for all into next weekend as the upper-ridge builds back towards the Four Corners and drier air is maintained across the region. On the bright side, temperatures remain a touch below normal in the upper 80s for the majority. -Chehak && .AVIATION... (12Z TAFS) Issued at 621 AM CDT Mon Sep 2 2024 Today will be chaotic with numerous showers in the area causing CIG/VIS to bounce up and down through the next 24 hours. A general worsening trend is expected with VFR/MVFR CIGs dropping to IFR by 00Z and continuing overnight. TS will be much more isolated than showers and will have to be handled with amendments as needed because knowing where TS will be with much advance warning will be difficult. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 65 75 64 / 90 70 70 20 Carlsbad 75 62 78 61 / 80 40 30 10 Dryden 82 68 79 68 / 80 80 80 50 Fort Stockton 75 64 74 63 / 90 80 80 30 Guadalupe Pass 68 58 72 58 / 70 40 40 10 Hobbs 75 60 77 60 / 80 30 40 10 Marfa 73 60 74 59 / 90 60 70 20 Midland Intl Airport 73 65 75 64 / 90 60 70 20 Odessa 73 65 75 66 / 90 60 70 20 Wink 77 65 79 65 / 80 60 60 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...10 LONG TERM....91 AVIATION...10
Hazardous weather outlook, Sep 2, 2:00 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 AM CDT Mon Sep 2 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-030700- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 AM CDT Mon Sep 2 2024 /100 AM MDT Mon Sep 2 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:20 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Sep 1, 7:46 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| Sep 2, 8:08 AM CDT | River Flood Warning | MAF | Presidio | 36 hr |
| Sep 2, 8:08 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Sep 2, 11:19 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Sep 2, 11:31 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 6 hr |
| Sep 2, 12:46 PM CDT | Flash Flood Warning | MAF | Andrews, Ector, Gaines, Martin, Winkler | 6 hr |
| Sep 2, 1:28 PM CDT | Flash Flood Warning | MAF | Borden, Howard, Martin | 3 hr |
| Sep 2, 1:41 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Sep 2, 2:01 PM CDT | River Flood Warning | MAF | Brewster | 42 hr |
| Sep 2, 2:24 PM CDT | Flash Flood Warning | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
| Sep 2, 2:29 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Sep 2, 4:19 PM CDT | Flash Flood Warning | MAF | Reagan, Upton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.